Jump to content

Am I having Auditory Hallucinations?


hkc9591

Recommended Posts

I am hearing people chatting in the background.  I actually hear them having conversations like they are in a restaurant. The words mean nothing, really.  It is not scary to me at all, I’m just getting tired of my brain doing this.  I am being treated for mood disorder/depression and take 100mg of lamictal with 30mg celexa.  This has been a great combination for me, except for the breakthrough of voices.  Note:  these are NOT voices telling me to do something.  Also, they are just passing voices and nothing major stands out to me, just people passing the time.

has anyone else had this?  I’m not scheduled to see my doctor for a few weeks.

thank you!!

Link to comment
Share on other sites

Going forward it's very important to note exactly when these voices started.  If they started after taking the medication make sure you tell the doctor that specifically because the pills could be causing it.  If you just go in and say you're hearing these voices and leave out the specifics they might think you have schizophrenia.

Link to comment
Share on other sites

6 hours ago, hkc9591 said:

Thanks for your reply!  That is a great idea to track it, so I can tell my psychiatrist when I see her.  Clearly the voices are in the background and not talking to me.  I’m sure the doctor can sort it out.  

Voices aren't always clear like you would hear someone talking to you in normal life.  Sometimes it does sound normal,  sometimes it sounds like a bunch of people speaking at once in the backround, sometimes the voices scream at you.

Link to comment
Share on other sites

I have had this twice.  The first time an increase to 60 mg of paxil and recently when I came off of abilify.  The first time it was just like what you are having now hearing conversations in the background.  I specifically remember one conversation my mom and sister talking about my sister smoking.  They were sitting at the kitchen table in our childhood home. My mom wanted her to quit.  That time I tapered off the paxil and went on effexor.  I started writing things down to discuss with my psychiatrist.  Did you recently change the dosage of your meds, add a new drug or stop taking one?

Link to comment
Share on other sites

Wow, violeteyes, so happy to hear I am not the only one who has experienced this!  I have not changed my meds in about 4 years, so I don’t know what it could be.  I guess we’re all experiencing some stress right now, so that could be a reason.  Maybe time to adjust meds. I’m seeing the doctor in about 3 weeks so I’ll see then.

thanks!!!

Link to comment
Share on other sites

 

@hkc9591, I am sorry you are experiencing this.  Sound advice would be to talk about your experiences with your psychiatrist as the good people above have advised. 

I have had auditory hallucinations on and off, thankfully not too recently though. Mine were mostly  connected to paranoia, or perhaps it's the other way round..? 

For example, A few years ago I was with friends and I was listening to a real conversation and at the same time I heard them talk about me as if I weren't there, slagging me off...

In fact, medication has always had an inverse effect on me. 

I am not on any medication atm, and I have experienced all my hallucinations under meds. In most cases paranoia is always worse when I have been medicated. Stress and anxiety(disorder) can be major factors in phenomena like that.

 

Edited by samadhiSheol
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...